MAUDE Adverse Event Report: GYRUS ACMI, INC. HALO PKS CUTTING FORCEPS,5MM/33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. HALO PKS CUTTING FORCEPS,5MM/33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number HACF0533
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the halo pks cutting forceps,5mm/33cm had no power.The event occurred during a therapeutic laparoscopic tubal ligation procedure.The procedure was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause was unable to be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned and inspected.Based on the results of the investigation, the event of ¿no output¿ was not confirmed.The device was able to coagulate a tissue sample without an issue and working as designed.Other device findings were as follows: the observed cracks/scratches on the insulation of the jaw legs can be attributed to user mishandling during use.However, potential causes of the reported failure could not be conclusively specified.The suggested events can be prevented by handling the device in accordance with the following instructions for use (ifu): ¿for optimum performance, keep jaw surfaces free of debris; both coagulating surfaces should be in equal contact with tissue for optimum coagulation." the cause of the reported event cannot be conclusively determined.Olympus will continue to monitor field performance for this device.

Brand Name
HALO PKS CUTTING FORCEPS,5MM/33CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18057115
Report Number3011050570-2023-00170
Device Sequence Number6877698
Product Code GEI
UDI-Device Identifier00821925036390
UDI-Public00821925036390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHACF0533
Device Lot NumberFR322734
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer01/08/2024
Not provided
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/10/2024
02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown